Alert archive / Puerto Rico / Flash Flood Warnings in 2026
Flash Flood Warning 9, NWS JSJ
NWS JSJ issued this flash flood warning at Mar 27, 2026, 5:11 PM CDT. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2026, 5:11 PM CDT (22:11 UTC)
- Expired
- Mar 27, 2026, 9:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 81 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 5:40 PM CDT | FLOOD | 2 Ne Arecibo, PR | Emergency managers reported flooding along Ave. Juan Rosado, Sector Buenos Aires near the LUMA building. The situation was controlled using a pump system to remove water. Radar estimates indicate approximately 3 to 4 inches of rainfall occurred in the area. |
| Mar 27, 6:00 PM CDT | FLASH FLOOD | 1 Ne Arecibo, PR | Emergency managers reported flooding along Ave. Jose de Diego near AutoZone Auto Parts. A vehicle became stranded in floodwaters and required assistance. Radar estimates indicate approximately 3 to 4 inches of rain have fallen in the area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
028
WGCA52 TJSJ 272211
FFWSJU
PRC013-027-065-280015-
/O.NEW.TJSJ.FF.W.0009.260327T2211Z-260328T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
611 PM AST Fri Mar 27 2026
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Northern Arecibo County in Puerto Rico...
Northern Camuy County in Puerto Rico...
Northern Hatillo County in Puerto Rico...
* Until 815 PM AST.
* At 611 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 1849 6685 1849 6671 1849 6670 1849 6659
1840 6659 1839 6659 1841 6690 1848 6690
1849 6687
FLASH FLOOD...RADAR INDICATED
$$
ERG2 follow-up statements
407
WGCA52 TJSJ 280004
FFWSJU
PRC013-027-065-280215-
/O.EXT.TJSJ.FF.W.0009.000000T0000Z-260328T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
804 PM AST Fri Mar 27 2026
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
Northern Arecibo, Camuy and Hatillo in Puerto Rico...
* Until 1015 PM AST.
* At 804 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 1849 6685 1849 6671 1849 6670 1849 6659
1840 6659 1839 6659 1841 6690 1848 6690
1849 6687
FLASH FLOOD...RADAR INDICATED
$$
ERG171
WGCA72 TJSJ 280212
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1012 PM AST Fri Mar 27 2026
PRC013-027-065-280222-
/O.EXP.TJSJ.FF.W.0009.000000T0000Z-260328T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Arecibo PR-Camuy PR-Hatillo PR-
1012 PM AST Fri Mar 27 2026
...FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM AST THIS EVENING FOR
NORTHERN ARECIBO, NORTHERN CAMUY AND NORTHERN HATILLO COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 1849 6685 1849 6671 1849 6670 1849 6659
1840 6659 1839 6659 1841 6690 1848 6690
1849 6687
$$
CVBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 12:35 PM CDT, 4 hours 36 minutes earlier. Its key messages:
- Issued at 128 PM AST Fri Mar 27 2026 * A wet and unstable weather pattern will continue this afternoon and tonight over Puerto Rico, increasing the risk of flooding in urban areas, small streams, and places with repeated rainfall. Rapid rises in rivers may occur, along with potential landslides and rockfalls in steep terrain. * Across the U.S. Virgin Islands, passing showers and isolated thunderstorms may cause ponding of water on roads and in low- lying areas. * Our region is likely to experience afternoon thunderstorms daily throughout the forecast period. * Marine and coastal conditions are expected to deteriorate from late Monday night through at least Thursday as a long-period northerly swell arrives. Hazardous surf conditions are possible, along with an increased risk of rip currents and potential Small Craft Advisories.
Area forecast discussion, Mar 27, 12:35 PM CDT, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service San Juan PR 135 PM AST Fri Mar 27 2026 ...New SHORT TERM, AVIATION, MARINE, BEACH FORECAST... .KEY MESSAGES... Issued at 128 PM AST Fri Mar 27 2026 * A wet and unstable weather pattern will continue this afternoon and tonight over Puerto Rico, increasing the risk of flooding in urban areas, small streams, and places with repeated rainfall. Rapid rises in rivers may occur, along with potential landslides and rockfalls in steep terrain. * Across the U.S. Virgin Islands, passing showers and isolated thunderstorms may cause ponding of water on roads and in low- lying areas. * Our region is likely to experience afternoon thunderstorms daily throughout the forecast period. * Marine and coastal conditions are expected to deteriorate from late Monday night through at least Thursday as a long-period northerly swell arrives. Hazardous surf conditions are possible, along with an increased risk of rip currents and potential Small Craft Advisories. && .Short Term(This evening through Sunday)... Issued at 128 PM AST Fri Mar 27 2026 During the morning hours, most of the activity remains over the Atlantic Offshore waters. Meanwhile, the US Virgin Islands and Puerto Rico observed variable skies, with mostly sunny in some locations, especially along the west and southern PR and St Croix, and partly cloudy across the windward locations. Rain activity began to increase around noon, with some streamers developing downwind of the USVI, Vieques, Culebra, and El Yunque over the local waters and portions of the islands. Maximum temperatures were in the mid- to upper 80s across urban and coastal locations, to the upper 70s or low 80s. Winds were mainly from the east- southeast at 5 to 15 mph, with sea-breeze variations and higher gusts. By tonight, convection will gradually diminish, though showers and isolated thunderstorms will persist overnight, with a risk of flooding present especially along the west or north coast of PR. As winds shift from east-southeast to east-northeast, low-level convergence could enhance the potential for flooding along the northern sections of PR and the northern USVI. A wet and unstable pattern will persist through at least Saturday as a mid- to upper-level trough deepens into a cutoff low over the region. Strong upper-level divergence associated with a subtropical jet streak (near 90–100 kt) and colder temperatures aloft (around -8 to -10°C at 500 mb) will maintain favorable conditions for shower and thunderstorm development. Abundant moisture combined with diurnal heating and local effects will support another round of active weather each afternoon, particularly across interior and western to northwestern Puerto Rico. Soils remain saturated in these areas due to recent rainfall, increasing the risk of flooding impacts. Urban and small stream flooding, rapid river rises, and hazardous travel conditions—especially at night—are possible. Landslides and rockfalls remain a concern in steep terrain. Some thunderstorms may become strong, producing frequent lightning, gusty winds, and small hail, mainly across higher elevations. Saturday will be a transitional day as slightly drier air begins to filter into the region late in the afternoon and overnight. Shower and thunderstorm activity will continue during the afternoon, with the focus shifting toward interior and southwestern Puerto Rico. By Sunday, drier air aloft and improving conditions will support a gradual decrease in widespread rainfall activity and a lower, though not zero, flooding risk. However, lingering moisture and local effects may still result in isolated showers and thunderstorms. && .Long Term(Monday through next Thursday)... Issued at 129 AM AST Fri Mar 27 2026 A persistent subtropical jet will remain over the region, supporting period of favorable conditions as embedded disturbances pass nearby. At the surface, a strengthening high over the western-central North Atlantic will promote breeze to windy northeast flow early in the week, briefly shifting more east to east-northeast before a surface trough develops to the northeast. Moisture will increase rapidly after early Monday, with precipitable water values rising to well above normal and remaining elevated through the period. Despite some lingering mid-level dryness early on, conditions will support daily shower and thunderstorm development, along with increasing trade wind shower activity. Hazard risks will increase through the period as a wetter and more unstable pattern becomes established. Flooding impacts will become more likely from Monday onward, particularly in urban and poorly- drained areas, and may be exacerbated over saturated soils. Breezy to windy conditions will persist, and thunderstorms may produce lightning and locally erratic winds. Confidence is medium in an active pattern, and uncertainty remains in the timing and intensity of embedded features that may enhance rainfall. && .AVIATION... (18Z TAFS) Issued at 128 PM AST Fri Mar 27 2026 VRB conds will persists across most terminals. Aft convection will bring -TSRA/+TSRA across PR, with TEMPOs over JBQ and JSJ btwn 27/17- 27/21z, reducing CIGs/VIS and leading to MVFR conds. TSRA is expected to continue tonight for JBQ, improving by 28/06z, with PROB30s for JSJ and IST may experience MVFR conds btwn 28/03-28/06z. Winds will weaken and become light and VRB aft 27/22z, strengthening from the E-NE btwn 10-14 kt, btwn 28/12-28/13z. && .MARINE... Issued at 128 PM AST Fri Mar 27 2026 A mid- to upper-level trough will continue to promote unstable weather across the region tonight and Saturday, supporting scattered showers and thunderstorms. A shearline north of the area will maintain light to moderate east-southeast winds this afternoon, increasing to moderate to fresh out from the east- northeast from tonight through the weekend and resulting in choppy seas. A cold front will approach from the western Atlantic Sunday into Monday, followed by stronger winds early next week. In addition, a long- period northerly swell will build across the local waters beginning late Monday night, leading to hazardous marine conditions through at least Thursday. These conditions will be dangerous for small craft operators. && .BEACH FORECAST... Issued at 128 PM AST Fri Mar 27 2026 A moderate risk of rip currents is expected along north- and east-facing beaches of Puerto Rico and the U.S. Virgin Islands, while a low risk will persist along south-facing beaches. Conditions are expected to deteriorate early next week. A long- period northerly swell combined with increasing winds from Tuesday through Thursday will likely result in a high risk of rip currents along exposed coastlines. Hazardous surf conditions and life-threatening rip currents are expected, particularly along north-facing beaches. Beachgoers should exercise caution and remain aware of changing marine conditions. Always swim near a lifeguard and follow local safety guidance. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && KEY MESSAGES/SHORT TERM/MARINE/BEACH FORECAST...CAM LONG TERM....ICP AVIATION...MNG
In the hours before
Special weather statement, Mar 27, 3:06 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service San Juan PR
406 PM AST Fri Mar 27 2026
PRZ005-008>010-272115-
Northwest PR-North Central PR-Mayaguez and Vicinity PR-
Western Interior PR-
406 PM AST Fri Mar 27 2026
...A STRONG THUNDERSTORM WILL IMPACT THE MUNICIPALITIES OF THE
NORTHWEST AND NORTH-CENTRAL, FROM ARECIBO TO AGUADILLA THROUGH 515
PM AST...
At 405 PM AST, Doppler radar was tracking a strong thunderstorm over
Quebradillas.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 1851 6701 1848 6692 1849 6679 1847 6674
1847 6670 1849 6668 1849 6659 1836 6659
1839 6717 1841 6717 1842 6716 1849 6717
1851 6714 1852 6710
TIME...MOT...LOC 2005Z 240DEG 49KT 1848 6693
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ERGLocal storm report, Mar 27, 4:40 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
540 PM AST Fri Mar 27 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM Landslide 3 SW San Sebastian 18.30N 67.02W
03/27/2026 San Sebastian PR Emergency Mngr
A small landslide was reported in PR-109,
near km 23.7 Int.
&&
ERGLocal storm report, Mar 27, 4:49 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
549 PM AST Fri Mar 27 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Landslide 4 SE Moca 18.35N 67.07W
03/27/2026 Moca PR Emergency Mngr
A rockslide was partially obstructing road
PR-495, near the recreational area of Barrio
Cerro Gordo.
&&
ERGLocal storm report, Mar 27, 5:01 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
601 PM AST Fri Mar 27 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Landslide 2 SSE Moca 18.37N 67.10W
03/27/2026 Moca PR Emergency Mngr
A landslide was obstructing a community road
near Iglesia Adventista de la Cruz in Barrio
Cruz.
&&
ERGLocal storm report, Mar 27, 5:04 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
604 PM AST Fri Mar 27 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM Landslide 4 W San Sebastian 18.33N 67.06W
03/27/2026 Moca PR Emergency Mngr
Road PR-420 was impassable due to a
landslide near Capilla San Judas Tadeo.
&&
ERGLocal storm report, Mar 27, 5:08 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
608 PM AST Fri Mar 27 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM Landslide 1 ESE Moca 18.39N 67.10W
03/27/2026 Moca PR Emergency Mngr
A landslide was affecting the backyard of a
house in Parcelas Acevedo, PR-125, km 3.4.
&&
ERGThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 12:03 AM CDT | Special Marine Warning | JSJ | 42 min | |
| Mar 27, 1:37 AM CDT | Areal Flood Advisory | JSJ | 113 min | |
| Mar 27, 12:33 PM CDT | Areal Flood Advisory | JSJ | 61 min | |
| Mar 27, 12:53 PM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Mar 27, 1:04 PM CDT | Areal Flood Advisory | JSJ | 8 hr | |
| Mar 27, 2:35 PM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Mar 27, 3:00 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Mar 27, 3:06 PM CDT | Special Weather Statement | JSJ | 69 min | |
| Mar 27, 3:21 PM CDT | Areal Flood Advisory | JSJ | 99 min | |
| Mar 27, 4:28 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Mar 27, 4:56 PM CDT | Areal Flood Warning | JSJ | 11 hr | |
| Mar 27, 5:29 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Mar 27, 5:31 PM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Mar 27, 6:35 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.